Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suggest treatment for deprssion

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2770 Questions
Question
I have been suffering from depression most of my life. After upping my effexor to 300 mg (psychiatrist) i am still suffering from extreme fatigue, weakness, achy joints. My GP Dr put me on vitamin D3 the past two months as that was very low. I feel like something is very wrong with me as I am too tired to function in life. In addition to this I am suffering from allergies for the first time in my life. What should I do?
Posted Wed, 20 Aug 2014 in General Health
 
 
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer:
Depression needs to be treated more effectively

Detailed Answer:
Hello,

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

It seems your depression is still troubling you a lot. Now that effexor is not working even at 300mg you need to consider switching the antidepressant to either mirtazapine or augmeting it with either lithium or antipsychotic like olanzapine. Further it would also be wise to get the thyroid levels and B12 levels checked.
As deficiency of either of them can also produce such symptoms.
Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

bit.ly/dr-srikanth-reddy



Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor